Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 81, NWS Louisville, KY

June 3, 2007Bourbon County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 3, 2007, 5:20 PM EDT for Bourbon County, Kentucky. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2007, 5:20 PM EDT (21:20 UTC)
Expired
Jun 3, 2007, 5:45 PM EDT
In force
25 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Bourbon County, KY

The radar

The Jackson,KY radar (KJKL), 96 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 5:23 PM EDTTSTM WND DMGNorth Middletown, KYTREES BLOWN DOWN IN MANY LOCATIONS AROUND NORTH MIDDLETOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 032120
SVRLMK
KYC017-032145-
/O.NEW.KLMK.SV.W.0081.070603T2120Z-070603T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
520 PM EDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 545 PM EDT...

* AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NORTH MIDDLETOWN..AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN BOURBON COUNTY AT 530 PM EDT

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING THE TELEPHONE
UNLESS IT IS AN EMERGENCY.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

LAT...LON 3824 8407 3824 8416 3810 8418 3812 8410
      3820 8399

$$

SCHOTT
2 follow-up statements
000 
WWUS53 KLMK 032135
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
533 PM EDT SUN JUN 3 2007

KYC017-032145-
/O.CON.KLMK.SV.W.0081.000000T0000Z-070603T2145Z/
BOURBON KY-
533 PM EDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN BOURBON COUNTY...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED FROM 9 MILES NORTHEAST OF NORTH MIDDLETOWN TO NORTH 
MIDDLETOWN...MOVING EAST AT 25 MPH.

NO SEVERE WEATHER HAS BEEN REPORTED SO FAR. IF YOU WITNESS HIGH 
WINDS OR HAIL PLEASE CONTACT THE NATIONAL WEATHER SERVICE OR YOUR 
LOCAL LAW ENFORCEMENT FOR RELAY TO THE WEATHER SERVICE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF STORMS. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 3820 8406 3820 8409 3810 8416 3812 8410
      3820 8399

$$

13
000 
WWUS53 KLMK 032147
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
545 PM EDT SUN JUN 3 2007

KYC017-032155-
/O.EXP.KLMK.SV.W.0081.000000T0000Z-070603T2145Z/
BOURBON KY-
545 PM EDT SUN JUN 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOURBON COUNTY
EXPIRED AT 545 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

SOME DAMAGE HAS BEEN REPORTED WITH THE EARLIER 
THUNDERSTORMS...MAINLY TREES DOWNED AROUND THE NORTH MIDDLETOWN 
AREA. REPORT DAMAGE TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY THE 
REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE.

LAT...LON 3820 8406 3820 8409 3810 8416 3812 8410
      3820 8399

$$
SCHOTT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:07 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 3, 3:07 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 PM EDT SUN JUN 3 2007

.SHORT TERM (TONIGHT AND MONDAY)...

CURRENTLY...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE
EAST ACROSS THE EASTERN HALF OF THE FA THIS AFTERNOON.  AREA OF
GENESIS HAS BEEN JUST EAST OF THE INTERSTATE 65 CORRIDOR.  EARLY
MORNING LOCAL WRF RUN HAD THIS NAILED.  FOR THE REMAINDER OF THE
AFTERNOON...BEST COVERAGE OF PRECIP WILL BE ACROSS OUR EASTERN
ZONES.  IN THE WEST...LESS FORCING AND INSTABILITY WILL LIKELY LIMIT
CONVECTIVE POTENTIAL.  TOWARDS SUNSET ACTIVITY SHOULD BE ON THE
DOWNSWING WITH THE LOSS OF INSOLATION.

FOR THE REMAINDER OF THE PD...CONSENSUS OF THE SHORT RANGE MODELS
SHOW SFC FRONTAL BOUNDARY PUSHING EAST THROUGH THE REGION LATER
TONIGHT.  ONGOING CONVECTION WILL DIMINISH AFTER SUNSET WITH SKIES
BECOMING PARTLY TO MOSTLY CLOUDY.  THOSE AREAS THAT SEE RAIN TODAY
WILL LIKELY SEE PATCHY FOG DEVELOP LATER TONIGHT. OVERNIGHT LOWS
WILL FALL INTO THE LOW TO MID 60S.

ASSOCIATED UPPER LEVEL DOUBLE-BARREL LOWS WILL REMAIN ACROSS THE
NORTHEAST U.S. WITH SECONDARY UPPER LEVEL WAVE PINWHEELING AROUND
THROUGH THE AREA ON MONDAY.  THIS FEATURE COMBINED WITH DIURNAL
HEATING WILL LEAD TO THE DEVELOPMENT OF WIDESPREAD SHOWERS AND A FEW
THUNDERSTORMS DURING THE AFTERNOON.  LOCAL WRF...NCEP NAM/GFS AND
SREF RUNS SUGGEST LIKELY POPS FOR TOMORROW AFTERNOON AND WILL GO
AHEAD AND CONTINUE THIS IN THE FCST.  TEMPERATURES WILL BE COOLER
THAN WEVE SEEN IN PREVIOUS DAYS WITH HIGHS IN THE UPPER 70S IN THE
NORTH TO THE LOWER 80S ACROSS FAR SOUTHERN KY.

-MJ

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...

MONDAY NIGHT AND TUESDAY...FOR THIS PERIOD WE WILL HAVE TO DEAL WITH
THE DIMINISHING CHANCES FOR TRW/RW AS THE CLOSED LOW TO OUR WEST
FINALLY OPENS UP AND WEAKENS AND IS QUICKLY FOLLOWED BY ANOTHER
SHORT WAVE ROTATING SOUTHEAST ACROSS THE REGION DURING LATE TUESDAY
AND TUESDAY NIGHT. WE WILL GO WITH CHANCE POPS OF PCPN ON MONDAY
NIGHT AND A SLIGHT CHANCE ON TUESDAY. TEMPS...BOTH MAX AND
MIN...COOL A BIT TO MORE SEASONAL NORMALS DURING THIS TIME.

WEDNESDAY INTO THURSDAY...A MODEST 500 MB RIDGE BUILDS ACROSS THE
REGION AND SHOULD GIVE RISE TO FAIR SKIES AND MODERATING
TEMPERATURES. MAX TEMPS NEAR OR A LITTLE ABOVE 90 BY THURSDAY.

THURSDAY NIGHT THROUGH SUNDAY...TWO VIGOROUS SHORTWAVE TROUGHS WILL
IMPACT OUR REGION. BOTH SYSTEMS WILL BE ACCOMPANIED BY FAIRLY STRONG
WINDS FIELDS AND TRACK WEST TO EAST ACROSS THE NORTH CENTRAL UNITED
STATES DURING THIS TIME FRAME. SO WE WILL MENTION SCATTERED SHOWERS
AND THUNDERSTORMS STARTING ON THURSDAY NIGHT AND CONTINUING THEM
THROUGH SUNDAY. THE LATEST 4-8 DAY CONVECTIVE OUTLOOK FROM SPC PICKS
UP ON THE STRENGTH OF THESE TWO IMPULSES AND THEY INDICATE THAT
THERE IS THE POTENTIAL FOR SOME STRONG THUNDERSTORMS AT LEAST ACROSS
THE NORTHERN HALF OF OUR FA DURING THE THURSDAY NIGHT...FRIDAY AND
FRIDAY NIGHT TIME FRAME. HIGH READINGS FOR FRIDAY THROUGH SUNDAY
WILL MOSTLY BE IN THE MIDDLE 80S TO LOWER 90S. -21

&&

.AVIATION (18Z TAFS)...

AFTERNOON SATELLITE IMAGERY SHOWING CU FIELD RAPIDLY DEVELOPING
ACROSS THE REGION.  RADAR IMAGERY SHOWING SCT THUNDERSTORMS
SOUTHEAST OF KLEX AND MOVING EAST.  FORECAST CHALLENGE STILL REMAINS
ON POP CHANCES DURING THE AFTERNOON PERIOD.  LATEST HI-RES LOCAL WRF
RUN SHOWING BEST PRECIPITATION CHANCES EAST OF INTERSTATE 65 WHICH
WOULD AFFECT MOSTLY THE KLEX TERMINAL FOR A PERIOD THIS
AFTERNOON/EVE.  WITH TS IN THAT AREA ALREADY...WILL CONTINUE TO
CARRY VCTS AND INSERT A PERIOD TSRA IN FROM ABOUT 20-23Z.  OVER IN
THE KSDF/KBWG AREA...COULD SEE SOME SCT THUNDER LATER THIS
AFTERNOON...BUT EXACT COVERAGE IS STILL UNCERTAIN. THEREFORE WILL
LEAVE VC COVERAGE IN.  CONVECTION IS EXPECTED TO END AFTER SUNSET
WITH THE LOSS OF SOLAR INSOLATION.  THUS EXPECT HIGH END VFR
CONDITIONS TO DEVELOP AT KLEX AND KBWG WITH MVFR CONDITIONS PSBL AT
KSDF.

-MJ
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 3, 3:40 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT SUN JUN 3 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-040830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
340 PM EDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN HALF OF
THE OUTLOOK AREA THIS EVENING.  THE BEST CHANCE OF THUNDERSTORMS
WILL BE IN AREAS EAST OF INTERSTATE 65.  THE STRONGEST STORMS WILL
BE CAPABLE OF PRODUCING BRIEF HEAVY RAINS...FREQUENT LIGHTNING AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

AN UPPER-LEVEL DISTURBANCE IS FORECAST TO SWING SOUTHEAST THROUGH
THE OUTLOOK AREA ON MONDAY.  THIS FEATURE WILL BRING A ROUND OF
SHOWERS AND THUNDERSTORMS TO MUCH OF THE OUTLOOK AREA MONDAY
AFTERNOON AND EVENING.  ANY STORM THAT DEVELOPS WILL CONTAIN BRIEF
HEAVY RAINS...FREQUENT LIGHTNING AND SMALL HAIL.

A CHANCE OF THUNDERSTORMS EXISTS BEGINNING THURSDAY NIGHT AND
LASTING THROUGH SUNDAY.  SOME OF THE STORMS THURSDAY NIGHT AND
FRIDAY COULD BE STRONG...WITH GUSTY WINDS AND HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MJ/AB

In the hours before

Special weather statement, Jun 3, 3:08 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT SUN JUN 3 2007

KYZ033>036-038>041-048-032015-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-JESSAMINE KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...NICHOLASVILLE
308 PM EDT SUN JUN 3 2007

A DEVELOPING LINE OF THUNDERSTORMS ACROSS WESTERN HENRY...SHELBY AND
SPENCER COUNTIES IS MOVING EASTWARD AT 20 TO 30 MILES. SOME OF
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY
RAINFALL...BRIEF STRONG AND GUSTY WINDS FROM 4O TO 50 MPH AND SOME
HAIL ACROSS EAST CENTRAL KENTUCKY DURING THE NEXT HOUR.
Special weather statement, Jun 3, 3:08 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT SUN JUN 3 2007

KYZ033>036-038>041-048-032015-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-JESSAMINE KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...NICHOLASVILLE
308 PM EDT SUN JUN 3 2007

A DEVELOPING LINE OF THUNDERSTORMS ACROSS WESTERN HENRY...SHELBY AND
SPENCER COUNTIES IS MOVING EASTWARD AT 20 TO 30 MPH. SOME OF
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY
RAINFALL...BRIEF STRONG AND GUSTY WINDS FROM 4O TO 50 MPH AND SOME
HAIL ACROSS EAST CENTRAL KENTUCKY DURING THE NEXT HOUR.
Special weather statement, Jun 3, 4:42 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
442 PM EDT SUN JUN 3 2007

KYZ037-042-043-032130-
BOURBON-HARRISON-NICHOLAS-
442 PM EDT SUN JUN 3 2007

...LINE OF STRONG STORMS TO AFFECT BOURBON...HARRISON AND NICHOLAS
COUNTIES...

AT 438 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CYNTHIANA
TO 7 MILES SOUTHWEST OF PARIS...MOVING EAST AT 25 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS TO 45 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR CARLISLE BY 510 PM EDT.

THESE STORMS WILL BE...
  NEAR RUDDELS MILLS BY 450 PM EDT.
  NEAR ODDVILLE BY 455 PM EDT.
  NEAR MILLERSBURG BY 500 PM EDT.
  NEAR CARLISLE BY 510 PM EDT.
  NEAR MYERS BY 520 PM EDT.
  NEAR MOOREFIELD BY 525 PM EDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

13

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.